MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404237
Medical Device Problem Codes Collapse (1099); Fluid/Blood Leak (1250); Inflation Problem (1310); Nonstandard Device (1420)
Health Effect - Clinical Codes Erosion (1750); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event cannot be established.
 
Event or Problem Description
It was reported that the patient's inflatable penile prosthesis (ipp) was not functioning properly.The cylinders are not filling, and the pump is persistently collapsing.As a result, the device was explanted.No additional information was provided.
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.The patient symptom is a known risk associated with this device type/procedure, and it is noted as such as in the instructions for use.
 
Event or Problem Description
It was reported that the patient's inflatable penile prosthesis (ipp) was not functioning properly.During the surgical procedure, it was observed that the cylinders were not filling, the pump was persistently collapsing, and fluid loss was present.An erosion was also identified.The ipp was explanted.No additional information was provided.
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Upon receipt at our quality assurance laboratory, the returned components underwent a thorough analysis.The first cylinder was subjected to microscopic inspection and leak testing; the microscopic inspection revealed a hole in the outer tube, broken fabric threads, and a hole in the inner tube due to kink resistant tubing (krt) wear at the proximal end, and the outer sleeve was also detached at the proximal end as a result of krt wear on the cylinder body; the leak test confirmed that the first cylinder exhibited leakage originating from krt wear in the proximal end.The second cylinder also underwent microscopic inspection and leak testing; microscopic examination showed wear at the fold in the proximal end, while the cylinder successfully passed the leak test with no leakage detected.The pump (ms pump) was evaluated through microscopic inspection and leak testing; microscopic observation revealed internal contamination consistent with bodily fluid, and although the pump passed the leak test, it was not functionally tested to avoid potential damage to the testing equipment.The device history record (dhr) review was unable to be performed as the lot number was not provided.The device instructions for use (ifu) was reviewed.The reported patient symptom of erosion was found to be listed in the ifu.A risk review was completed and confirmed that the event of "erosion", "mechanical malfunction (leaks, incomplete inflation/ deflation, kinking)", and "device has a fluid leak" were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the available information and analysis results, the clinical observation of a collapsed/dimpled/flat pump could not be confirmed as the pump could not be functionally tested; however, the leak caused by krt wear in the first cylinder could have caused or contributed to the reported clinical observations of cylinder inflation issues and device fluid leakage.Therefore, the conclusion codes of cause traced to component failure and known inherent risk of device were assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS 700 CX MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23425346
Report Number2124215-2025-77068
Device Sequence Number9863549
Product Code JCW
UDI-Device Identifier00878953003504
UDI-Public(01)00878953003504
Combination Product (Y/N)Y
Initial Reporter CountryDR
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72404237
Device Catalogue Number72404237
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer12/31/2025
02/06/2026
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date01/22/2026
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexMale